Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 3, 1999, 10:21 AM CST for Stone County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1999, 10:21 AM CST (16:21 UTC)
- Expired
- Apr 3, 1999, 2:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Stone County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 031623 FFWSGF MOC209-032000- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1021 AM CST SAT APR 3 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR... STONE COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 200 PM CST * AT 1015 AM RAINFALL OVERNIGHT HAS CAUSED AREAS AROUND REEDS SPRING TO FLOOD...INCLUDING RAILEY CREEK. UP TO THREE INCHES OF RAIN HAS FALLEN IN THIS AREA OVERNIGHT LEAVING WATER ON HIGHWAYS AND LOW LYING AREAS FLOODED. * WHILE THE HEAVIEST RAIN HAS ENDED...LIGHT TO MODERATE RAINFALL IS EXPECTED TO PRODUCE ANOTHER INCH OF RAIN IN STONE COUNTY. RUNOFF FROM THE EARLIER RAIN AND THE ADDITIONAL RAINFALL WILL KEEP CREEKS AND LOW WATER CROSSINGS FLOODED INTO THE AFTERNOON. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. IF FLOODING IS OBSERVED DO NOT ATTfEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. THIS WARNING REPLACES THE FLASH FLOOD WARNING FOR STONE COUNTY ISSUED OVERNIGHT. THE FLASH FLOOD WARNING FOR CHRISTIAN COUNTY HAS BEEN ALLOWED TO EXPIRE. RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 4:26 AM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Apr 3, 4:26 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 426 AM CST SAT APR 3 1999 FORECAST ISSUES: SEVERE THUNDERSTORM POTENTIAL THIS MORNING. WITH A TOUCH OF SEVERE WEATHER EARLIER THIS MORNING IN CHRISTIAN COUNTY AND A WATCH BEING ISSUE FOR THE AREA...WL MAKE THIS AN ABBREVIATED FORECAST DISCUSSION. SEVERE THUNDERSTORMS WHICH DEVELOPED OVER THE ERN TX PNHDL AND IN WRN KANSAS HAVE CONTINUE TO PROGRESS EAST OVERNIGHT ACROSS CENTRAL KANSAS AND NORTHERN OKLAHOMA. WHILE THE THUNDERSTORM LINE IS MOVING FARTHER AWAY FROM THE UPPER JET SUPPORT...LOW LVL CONVERGENCE AND SOME HELP FROM AN INTENSIFYING LOW LVL JET HAS ALLOWED STORMS TO PROPAGATE EAST. I FEEL THAT MODERATE INSTABILITY ACROSS THE FORECAST AREA AND EXPECTED LOW LVL MSTR CONVERGENCE WL ALLOW THESE STORMS TO CONTINUE ACROSS OUR FORECAST AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS APPEAR LIKELY THROUGHOUT THE DAY WITH GRADUAL IMPROVEMENT ACROSS THE AREA LATER TONIGHT. VESPER
In the hours before
Special weather statement, Apr 3, 7:25 AM CST, 2 hours 56 minutes before
KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104-031345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 725 AM CST SAT APR 3 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR BOURBON... CHEROKEE...AND CRAWFORD COUNTIES OF SOUTHEAST KANSAS...AND VERNON... BARTON...JASPER...NEWTON...AND MCDONALD COUNTIES OF SOUTHWEST MISSOURI. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 AM FOR ST CLAIR...CEDAR...DADE...LAWRENCE...BARRY...BENTON...HICKORY... POLK...GREENE...CHRISTIAN...STONE...AND TANEY COUNTIES OF SOUTHWEST AND CENTRAL MISSOURI. THUNDERSTORMS HAVE PROGRESSED EAST OF SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI. THE SEVERE WEATHER THREAT THIS MORNING FOR THOSE AREAS HAS ENDED. THE POTENTIAL STILL EXISTS FOR SEVERE WEATHER TO OCCUR IN THE REMAINING COUNTIES OF THE WATCH AREA. DAMAGING WINDS UP TO 80 MPH ARE POSSIBLE ALONG WITH HAIL THE SIZE OF QUARTERS. VESPER
Special weather statement, Apr 3, 7:25 AM CST, 2 hours 56 minutes before
KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104-031345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 725 AM CST SAT APR 3 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR BOURBON... CHEROKEE...AND CRAWFORD COUNTIES OF SOUTHEAST KANSAS...AND VERNON... BARTON...JASPER...NEWTON...AND MCDONALD COUNTIES OF SOUTHWEST MISSOURI. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 AM FOR ST CLAIR...CEDAR...DADE...LAWRENCE...BARRY...BENTON...HICKORY... POLK...GREENE...CHRISTIAN...STONE...AND TANEY COUNTIES OF SOUTHWEST AND CENTRAL MISSOURI. THUNDERSTORMS HAVE PROGRESSED EAST OF SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI. THE SEVERE WEATHER THREAT THIS MORNING FOR THOSE AREAS HAS ENDED. THE POTENTIAL STILL EXISTS FOR SEVERE WEATHER TO OCCUR IN THE REMAINING COUNTIES OF THE WATCH AREA. DAMAGING WINDS UP TO 80 MPH ARE POSSIBLE ALONG WITH HAIL THE SIZE OF QUARTERS. VESPER
Special weather statement, Apr 3, 8:20 AM CST, 2 hours 1 minute before
MOZ055-067-068-078-079-089-090-094-095-102>104-031445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 820 AM CST SAT APR 3 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR ST CLAIR... CEDAR...DADE...LAWRENCE...BARRY...BENTON...HICKORY...POLK... AND GREENE COUNTIES OF SOUTHWEST AND CENTRAL MISSOURI. THUNDERSTORMS HAVE CONTINUED TO MOVE NORTHEAST AWAY FROM SOUTHWEST MISSOURI. THUS...THE SEVERE WEATHER THREAT HAS DIMINISHED FOR THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 AM FOR CHRISTIAN...STONE...AND TANEY COUNTIES OF SOUTHERN MISSOURI. THE POTENTIAL STILL EXISTS FOR SEVERE WEATHER TO OCCUR IN THE REMAINING COUNTIES OF THE WATCH AREA. DAMAGING WINDS UP TO 60 MPH ARE POSSIBLE ALONG WITH HAIL THE SIZE OF QUARTERS. VESPER
Special weather statement, Apr 3, 8:20 AM CST, 2 hours 1 minute before
MOZ055-067-068-078-079-089-090-094-095-102>104-031445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 820 AM CST SAT APR 3 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR ST CLAIR... CEDAR...DADE...LAWRENCE...BARRY...BENTON...HICKORY...POLK... AND GREENE COUNTIES OF SOUTHWEST AND CENTRAL MISSOURI. THUNDERSTORMS HAVE CONTINUED TO MOVE NORTHEAST AWAY FROM SOUTHWEST MISSOURI. THUS...THE SEVERE WEATHER THREAT HAS DIMINISHED FOR THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 AM FOR CHRISTIAN...STONE...AND TANEY COUNTIES OF SOUTHERN MISSOURI. THE POTENTIAL STILL EXISTS FOR SEVERE WEATHER TO OCCUR IN THE REMAINING COUNTIES OF THE WATCH AREA. DAMAGING WINDS UP TO 60 MPH ARE POSSIBLE ALONG WITH HAIL THE SIZE OF QUARTERS. VESPER
Special weather statement, Apr 3, 9:21 AM CST, 1 hour before
MOZ095-103-104-041500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 921 AM CST SAT APR 3 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR TANEY...STONE... AND CHRISTIAN COUNTIES... THUNDERSTORMS HAVE DECREASED IN INTENSITY THIS MORNING. THUS... THE SEVERE WEATHER THREAT HAS DIMINISHED FOR THESE AREAS. ADDITIONAL THUNDERSTORMS WILL MOVE INTO THE AREA TODAY. SOME OF THESE STORMS COULD BE SEVERE. FOSTER
Special weather statement, Apr 3, 9:21 AM CST, 1 hour before
MOZ095-103-104-041500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 921 AM CST SAT APR 3 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR TANEY...STONE... AND CHRISTIAN COUNTIES... THUNDERSTORMS HAVE DECREASED IN INTENSITY THIS MORNING. THUS... THE SEVERE WEATHER THREAT HAS DIMINISHED FOR THESE AREAS. ADDITIONAL THUNDERSTORMS WILL MOVE INTO THE AREA TODAY. SOME OF THESE STORMS COULD BE SEVERE. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:53 AM CST | Severe Thunderstorm Warning | SGF | Christian | 47 min |
| Apr 3, 5:55 AM CST | Severe Thunderstorm Warning | SGF | Texas, Wright | 45 min |
| Apr 3, 6:08 AM CST | Severe Thunderstorm Warning | SGF | Shannon | 47 min |
| Apr 3, 6:51 AM CST | Severe Thunderstorm Warning | SGF | Stone | 49 min |
| Apr 3, 7:14 AM CST | Flash Flood Warning | SGF | Stone | 3 hr |
| Apr 3, 7:36 AM CST | Flash Flood Warning | SGF | Christian | 3 hr |
| Apr 3, 1:51 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 49 min |
| Apr 3, 2:06 PM CST | Tornado Warning | SGF | Stone | 34 min |
| Apr 3, 2:13 PM CST | Tornado Warning | SGF | Taney | 32 min |
| Apr 3, 2:29 PM CST | Severe Thunderstorm Warning | SGF | Christian | 61 min |
| Apr 3, 2:41 PM CST | Tornado Warning | SGF | Christian | 59 min |
| Apr 3, 2:45 PM CST | Severe Thunderstorm Warning | SGF | Taney | 35 min |
| Apr 3, 2:56 PM CST | Flash Flood Warning | SGF | Christian, Stone, Taney | 4 hr |
| Apr 3, 2:56 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Webster | 49 min |
| Apr 3, 3:13 PM CST | Severe Thunderstorm Warning | SGF | Ozark | 62 min |
| Apr 3, 3:13 PM CST | Severe Thunderstorm Warning | SGF | Wright | 62 min |
| Apr 3, 3:22 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 63 min |
| Apr 3, 3:55 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Texas | 65 min |
| Apr 3, 4:10 PM CST | Severe Thunderstorm Warning | SGF | Howell, Ozark | 65 min |
| Apr 3, 4:23 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 47 min |
| Apr 3, 4:42 PM CST | Severe Thunderstorm Warning | SGF | Dent | 63 min |
| Apr 3, 5:06 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 64 min |
| Apr 3, 5:12 PM CST | Flash Flood Warning | SGF | Oregon | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.